Alert archive / Florida / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 90, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 26, 1996, 3:18 PM EDT for Brevard County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 1996, 3:18 PM EDT (19:18 UTC)
- Expired
- Jun 26, 1996, 4:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 261918 SVRMLB FLC009-262000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 318 PM EDT WED JUN 26 1996 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 400 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...NORTHERN BREVARD COUNTY AT 315 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM DEVELOPING IN NORTHERN BREVARD COUNTY FROM SCOTTSMOOR TO MIMS. THE THUNDERSTORM WAS MOVING SOUTH AT 15 MPH AND WILL AFFECT THE CITIES FROM MIMS TO TITUSVILLE THROUGH 330 PM. THIS STORM WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:16 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 26, 2:16 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 216 PM EDT WED JUN 26 1996 QUITE A FEW STORMS OVER THE C PART OF THE CWA ATTM. STORMS MOVING SE UNDER WK NW FLOW. MAIN FEATURE OF INTEREST IS BOTH NGM AND ETA SHOW FROPA THROUGH MOST OF CWA TOMMOROW MORNING. SEE NO REASON TO BELEIVE THAT THIS WILL NOT OCCUR GIVEN WINDS OVER GA ALREADY NE. TEMPS TO COME DOWN 10 DEGREES WITH COOLER FLOW OFF OCEAN...ESPECIALLY OVER N AND C SECTIONS OF FA. WITH FRONT PUSHING SOUTH...BEST POPS FROM MCO TO MLB SOUTH. WOULD NOT BE SURPRISED TO SEE NO RAIN AT ALL IN N SECTIONS OF CWA GIVEN DECENT NE FLOW OFF OCEAN (C BRZ WILL RACE INLAND AND STABLE AIR WILL MOVE IN OFF ATL). HODANISH
In the hours before
Special weather statement, Jun 26, 10:49 AM EDT, 4 hours 29 minutes before
FLZ041-044>047-053-054-058-059-064-501-261530- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1100 AM EDT WED JUN 26 1996 ...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON...A FEW POSSIBLY SEVERE... THE ATMOSPHERE OVER EAST CENTRAL FLORIDA REMAINS VERY UNSTABLE AS LOW LEVEL MOISTURE REMAINS VERY HIGH OVER THE REGION. THUNDERSTORMS HAVE ALREADY FORMED IN WEST CENTRAL FLORIDA LATE THIS MORNING AND ARE EXPECTED TO SLOWLY MOVE TO THE SOUTHEAST ACROSS EAST CENTRAL FLORIDA BY EARLY AFTERNOON. THUNDERSTORM COVERAGE THIS AFTERNOON WILL BE NUMEROUS WITH A FEW SEVERE THUNDERSTORMS POSSIBLE. THE PRIMARY THREAT FROM THUNDERSTORMS TODAY WILL STRONG WINDS AND HAIL UP TO 1 INCH IN DIAMETER. HEAVY RAINS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH ALL THUNDERSTORMS. ONCE AGAIN ANOTHER FLORIDIAN WAS STRUCK BY LIGHTNING YESTERDAY. IF THUNDERSTORMS APPROACH...SEEK SHELTER IN A BUILDING OR IN AN AUTOMOBILE. EMERGENCY MANAGEMENT...HAM RADIO OPERATORS AND SKYWARN PERSONNEL ARE REQUESTED TO RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN MELBOURNE. MARINE OUTLOOK...SCATTERED THUNDERSTORMS ARE EXPECTED OVEjR THE ATLANTIC COASTAL WATERS WITH MOST OF THE STORMS NORTH OF CAPE CANAVERAL. OTHER SCATTERED STORMS WILL BE POSSIBLE ALONG THE INTRACOASTAL WATERS PRIMARILY DURING THE AFTERNOON AND EARLY EVENING HOURS. HODANISH
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:10 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Saint Lucie | 65 min |
| Jun 26, 4:10 PM EDT | Severe Thunderstorm Warning | MLB | Seminole | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.